Alert archive / South Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Aug 9, 2014, 9:15 PM EDT for Richland County, South Carolina. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2014, 9:15 PM EDT (01:15 UTC)
- Expired
- Aug 9, 2014, 10:45 PM EDT
- In force
- 90 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Richland County, SC
The radar
The Columbia radar (KCAE), 21 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 7:24 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 9, 7:24 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 724 PM EDT SAT AUG 9 2014 .SYNOPSIS... A NEARLY STATIONARY FRONTAL ZONE WILL REMAIN IN THE FORECAST AREA THROUGH THE EARLY PART OF NEXT WEEK. THE FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... UPDATE: UNSTABLE AIR MASS REMAINS ACROSS THE AREA EARLY THIS EVENING. LIFTED INDICES FROM MINUS 6C SOUTH TO AROUND 0C EXTREME NORTH MIDLANDS. VERY MOIST AIRMASS WITH DEWPOINTS IN THE LOW TO MID 70S. SATELLITE INDICATING A SURFACE BOUNDARY DRIFTING SOUTHWESTWARD ACROSS THE PEE DEE REGION. SEA BREEZE BOUNDARY ACROSS THE LOW COUNTRY...APPROACHING THE SOUTHEAST MIDLANDS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN MIDLANDS TO CONTINUE FOR THE NEXT FEW HOURS. SHOULD SEE SOME DECREASE AFTER SUNSET. NO CONVECTION ACROSS THE WESTERN COUNTIES. HOWEVER WILL KEEP CHANCE POPS WEST GIVEN WEAK SHORT WAVE APPROACHING WITH CONVECTION MOVING THROUGH CENTRAL GA. PREVIOUS DISCUSSION: ANOTHER SHORT WAVE WILL MOVE THROUGH EARLY TONIGHT CONTINUING TO ENHANCE THUNDERSTORM DEVELOPMENT. CAN SEE LOCALLY HEAVY RAIN AS PW VALUES REMAIN ABOVE 2.0. SHORT WAVE WILL LEAVE THE AREA AFTER MIDNIGHT. WILL HAVE CHANCE POPS INCREASING TO LIKELY POPS EARLY TONIGHT THEN DIMINISH TO CHC POPS AGAIN AFTER MIDNIGHT. SHOULD SEE OVERNIGHT LOWS 70 TO 75. WITH WEAK PRESSURE GRADIENT ACROSS THE STATE WILL HAVE LIGHT AND VARIABLE WINDS THROUGH TONIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... THE NAM AND GFS DISPLAY THE FRONT LINGERING IN THE FORECAST AREA THROUGH MONDAY NIGHT. ALTHOUGH THE FRONT MAY DRIFT SLIGHTLY NORTH/SOUTH THROUGH THE PERIOD...IT WILL LIKELY HAVE LITTLE EFFECT ON THE ACTUAL FORECAST. BUFKIT SHOWS ABUNDANT LOW LEVEL MOISTURE THROUGH THE PERIOD. HIGH MOISTURE AND CONVERGENCE ASSOCIATED WITH THE FRONT SUPPORT THE HIGHER GUIDANCE POPS ESPECIALLY IN THE NORTH SECTION WHERE THE MODELS INDICATE STRONGER CONVERGENCE AND DEEPER MOISTURE. LOCALLY HEAVY RAIN MAY OCCUR WITH PRECIPITABLE WATER JUST OVER 2 INCHES AND A DIFLUENT 1000-500 MB THICKNESS PATTERN WITH DEPTHS NEAR 574 DAM WHICH FAVORS HEAVY RAIN IN AUGUST. LEANED TOWARD THE COOLER HIGH TEMPERATURE GUIDANCE AND WARMER LOW TEMPERATURE GUIDANCE BECAUSE OF CLOUDINESS THROUGH THE PERIOD. HAVE STAYED WITH OR RAISED SLIGHTLY POPS THROUGH MUCH OF THE PERIOD. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE GFS AND ECMWF DISPLAY A STALLED FRONT OR TROUGH IN THE FORECAST AREA THROUGH MUCH OF THE MEDIUM-RANGE PERIOD. THE MODELS SHOW DEEPER MOISTURE SHIFTING EAST OF THE AREA WEDNESDAY. THE MODELS INDICATE HIGH PRECIPITABLE WATER AND A CONTINUED THREAT OF HEAVY RAIN EARLY IN THE PERIOD. LEANED TOWARD AN AVERAGE OF THE GFS...ECMWF...AND EKD MOS FOR THE POP FORECAST. THE MOS SUPPORTS TEMPERATURES NEAR CLIMATOLOGY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... RADAR INDICATING SCT TSRA MAINLY E AND S FORECAST AREA (FA). LATEST HIGH RESOLUTION MODELS SUGGEST POTENTIAL FOR SCT CONVECTION TO AFFECT THE TERMINALS THROUGH EARLY TONIGHT. WILL HANDLE WITH VCSH UNTIL CONFIDENCE OF PRECIP AND TS AFFECTING THE TERMINALS INCREASES. WEDGE BOUNDARY TO OUR NE EXPECTED TO SLIP BACK DOWN INTO OUR FA TONIGHT...WITH SOME MODEL OUTPUT SUGGESTING IFR CIGS DEVELOPING...ALONG WITH SOME VSBY RESTRICTIONS...OVER OUR FA LATE TONIGHT. WILL MAINTAIN MENTION OF SUCH. SLOW IMPROVEMENT TO VFR EXPECTED BY MIDDAY TO EARLY AFTERNOON SUNDAY. SHOWERS AND THUNDERSTORMS EXPECTED SUNDAY...AND ARE EXPECTED TO BE DIURNALLY FAVORED. FOR NOW...WILL CARRY VCSH IN THE AFTERNOON. EXTENDED AVIATION OUTLOOK...LATE NIGHT AND MORNING MVFR TO IFR RESTRICTIONS IN LOW CLOUDS AND/OR FOG EXPECTED...ALONG WITH GOOD CHANCES OF MAINLY DIURNAL THUNDERSTORMS...THROUGH TUESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 9, 3:03 AM EDT, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 303 AM EDT SAT AUG 9 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-100715- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 303 AM EDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THUNDERSTORMS WITH HEAVY RAIN MAY OCCUR TODAY AND TONIGHT. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WITH HEAVY RAIN MAY OCCUR SUNDAY THROUGH TUESDAY. LOCALIZED FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:00 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 2 hr |
| Aug 9, 10:33 PM EDT | Areal Flood Advisory | CAE | Lexington | 57 min |
| Aug 9, 11:23 PM EDT | Areal Flood Advisory | CAE | Aiken, Lexington, Newberry, Saluda | 82 min |
| Aug 10, 12:31 AM EDT | Areal Flood Advisory | CAE | Newberry, Saluda | 89 min |
| Aug 10, 12:53 AM EDT | Areal Flood Advisory | CAE | McCormick | 82 min |
| Aug 10, 2:03 AM EDT | Areal Flood Advisory | CAE | Saluda | 57 min |
| Aug 10, 3:49 AM EDT | Flood Watch | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 16 hr |
| Aug 10, 4:58 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield | 62 min |
| Aug 10, 12:34 AM EDT | Areal Flood Advisory | CAE | Lincoln | 86 min |
| Aug 10, 3:30 PM EDT | Areal Flood Advisory | CAE | Burke, Columbia, McDuffie, Richmond | 90 min |
Nearby
Flash Flood Warnings in South Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.